Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Bismarck, ND

June 16, 2014Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2014, 8:00 PM MDT for Stark County, North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 8:00 PM MDT (02:00 UTC)
Expired
Jun 16, 2014, 9:00 PM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Stark County, ND

The radar

The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:23 PM MDTTORNADO13 Ssw Dickinson, NDREPORT RELAYED BY LAW ENFORCEMENT. TORNADO TOUCHDOWN REPORTED. NO FURTHER DETAILS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS53 KBIS 170200
SVRBIS
NDC089-170300-
/O.NEW.KBIS.SV.W.0045.140617T0200Z-140617T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 900 PM MDT

* AT 758 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  DICKINSON...AND MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS. UP TO BASEBALL SIZED HAIL       
           HAS BEEN REPORTED SOUTHEAST OF SOUTH HEART.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEFOR...GLADSTONE...TAYLOR AND RICHARDTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4700 10226 4664 10228 4667 10299 4689 10296
TIME...MOT...LOC 0159Z 268DEG 17KT 4678 10275

HAIL...1.50IN
WIND...60MPH

$$

SCHECK/MM
2 follow-up statements
970 
WWUS53 KBIS 170217
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT MON JUN 16 2014

NDC089-170300-
/O.CON.KBIS.SV.W.0045.000000T0000Z-140617T0300Z/
STARK ND-
817 PM MDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL STARK
COUNTY UNTIL 900 PM MDT...

AT 813 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
DICKINSON...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHERN LEFOR AROUND 850 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4664 10228 4667 10294 4681 10292 4693 10273
      4700 10226
TIME...MOT...LOC 0216Z 269DEG 14KT 4674 10276

HAIL...1.00IN
WIND...<50MPH

$$

SCHECK/MM
781 
WWUS53 KBIS 170228
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT MON JUN 16 2014

NDC089-170237-
/O.CAN.KBIS.SV.W.0045.000000T0000Z-140617T0300Z/
STARK ND-
828 PM MDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARK COUNTY HAS BEEN 
UPGRADED TO A TORNADO WARNING...

THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BISMARCK.

LAT...LON 4664 10228 4667 10294 4681 10292 4693 10273
      4700 10226
TIME...MOT...LOC 0227Z 269DEG 14KT 4674 10270

$$

SCHECK/MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:59 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 16, 4:59 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 558 PM CDT MON JUN 16 2014

FOLLOWING THE 20-21 UTC RAP/HRRR RUNS...SUPPORTED BY STABLE 18 UTC
NAM/GFS BUFR SOUNDINGS AND THE LACK OF A CUMULUS FIELD LATE THIS
AFTERNOON...REMOVED POPS GENERALLY ALONG AND EAST OF NORTH DAKOTA
HIGHWAY 3. ACROSS THE SOUTHWEST ISOLATED CELLS HAVE DEVELOPED.
HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES APPEAR TO BE LIMITING
INTENSITY. ML CAPE OF 1500-2000 J/KG WITH DEEP LAYER SHEAR OF 40
KTS IS IN PLACE ACROSS THE SOUTHWEST. WILL CONTINUE TO MONITOR FOR
SEVERE CONVECTION...HOWEVER...THE COVERAGE OF ANY SEVERE THREAT
WILL BE ISOLATED. FINALLY...GIVEN UPSLOPE EASTERLY FLOW...DID ADD
A MENTION OF PATCHY FOG TO THE SOUTHWEST TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM
CHANCE...GO FIGURE.

SURFACE LOW PRESSURE SITUATED OVER SOUTHEAST MONTANA WITH AN
INVERTED TROUGH INTO WEST CENTRAL SOUTH DAKOTA. ORGANIZED
CONVECTION ACROSS SOUTH DAKOTA AND INTO MINNESOTA ALONG AN OLD
BOUNDARY. LATEST SHORT RANGE GUIDANCE SUGGESTS THAT
DESTABILIZATION SHOULD CONTINUE TO OCCUR OVER SOUTHWEST NORTH
DAKOTA LATE THIS AFTERNOON ALONG A DEVELOPING BOUNDARY INTO
CENTRAL NORTH DAKOTA. THE LAST FEW RUNS OF THE HRRR INDICATE
CONVECTION DEVELOPING IN WESTERN NORTH DAKOTA LATE THIS AFTERNOON
AND TRACKING EAST INTO CENTRAL NORTH DAKOTA. BUMPED UP POPS TO
CHANCE CATEGORY IN THE WEST THIS AFTERNOON...AND WILL MENTION THE
POSSIBILITY OF SEVERE STORMS. LATEST ITERATIONS OF THE HRRR AND
RAP CONTINUE TO DIMINISH CONVECTION AS IT MOVES INTO CENTRAL NORTH
DAKOTA THIS EVENING.

ON TUESDAY...THE UPPER LOW OVER THE WESTERN U.S. MOVES INTO THE
NORTHERN ROCKIES. UPPER LEVEL ASCENT WILL BE FOCUSED OVER EASTER
MONTANA...BUT AS WE MOVE THROUGH THE DAY...THE HEAVY PRECIPITATION
POTENTIAL WILL MOVE CLOSE TO THE NORTH DAKOTA BORDER. CONSIDERED A
FLASH FLOOD WATCH...BUT WITH THE INCREASED POTENTIAL HOLDING OFF
UNTIL AT LEAST TUESDAY AFTERNOON BUT MORE LIKE TUESDAY EVENING
THROUGH WEDNESDAY MORNING...WILL LET THE NEXT SHIFT TAKE ANOTHER
LOOK. PREVIOUS SHIFT HAD ADDED THE MENTION OF HEAVY RAIN TO THE
FAR WEST AND WILL CONTINUE THIS AGAIN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

THE MEDIUM RANGE MODELS CONTINUE TO PROG AN UNSETTLED WEATHER
PATTERN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH MUCH OF THE
WORK WEEK. THE MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO BETTER
AGREEMENT REGARDING MOVING THE UPPER LOW EASTWARD AND MOVING A RIDGE
INTO THE DAKOTAS BY THE WEEKEND.

THE MODELS ARE CONSISTENT IN THE NEAR TERM PLACING THE LARGE UPPER
LEVEL LOW OVER THE NORTHERN US ROCKIES STATES TUESDAY NIGHT...WITH
THE LOW LIFTING NORTHEAST INTO SOUTHERN SASKATCHEWAN THURSDAY...AND
MOVING IT EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY.

TUESDAY NIGHT THROUGH THURSDAY: ON TUESDAY NIGHT A SURFACE LOW IS
FORECAST TO EXTEND FROM A LOW OVER KANSAS NORTHWESTWARD ACROSS
WESTERN SOUTH DAKOTA INTO EASTERN MONTANA. THIS SURFACE BOUNDARY IS
FORECAST TO LIFT NORTHEASTWARD INTO NORTH DAKOTA WEDNESDAY
MORNING...AND INTO SOUTH CENTRAL CANADA WEDNESDAY NIGHT/THURSDAY.
DURING THIS TIME THE INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN
PLACE. A LOW LEVEL JET BRINGING PLENTY OF MOISTURE AND ADDITIONAL
FORCING FOR THUNDERSTORM DEVELOPMENT...COMBINED WITH THE SURFACE
BOUNDARY...AND THE STRONG UPPER LEVEL JET ASSOCIATED WITH THE UPPER
LOW WILL BRING PLENTY OF CAPE AND SHEAR FOR SUSTAINING
THUNDERSTORMS.

AT THIS TIME IT APPEARS THE BEST CHANCE FOR SEVERE STORMS TUESDAY
NIGHT WILL BE ALONG AND SOUTH OF HIGHWAY 2. BY WEDNESDAY THE THREAT
IS MAINLY ALONG AND EAST OF HIGHWAY 85.

BY THURSDAY AFTERNOON AND NIGHT...THE UPPER LEVEL LOW SHOULD BE NEAR
THE ND/MT/SASKATCHEWAN BORDER. THIS IS FAVORABLE FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT AND FRIDAY THE
UPPER LOW MOVES EAST ACROSS THE STATE...WITH CONTINUED SCATTERED
SHOWERS AND THUNDERSTORMS.

TUESDAY NIGHT THROUGH FRIDAY NIGHT: BY THE END OF THE WEEK THERE
WILL HAVE BEEN A GOOD CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
- WITH THE ADDITIONAL THREAT OF HEAVY RAINS. WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT ACROSS THE FORECAST AREA IN THE
HAZARDOUS WEATHER OUTLOOK.

SATURDAY THROUGH MONDAY...THE MODELS ARE IN BETTER AGREEMENT AND
BUILD A WEAK SHORTWAVE RIDGE OVER MONTANA/DAKOTAS. A FEW WEAK UPPER
LEVEL IMPULSES MOVING THROUGH THE WEAK RIDGE WILL RESULT IN ONLY
SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 558 PM CDT MON JUN 16 2014

VFR CONDITIONS WILL BEGIN THE 00 UTC TAF CYCLE WITH ISOLATED TO
SCATTED THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA. KDIK IS THE
MOST LIKELY TERMINAL TO BE IMPACTED. WITH EASTERLY UPSLOPE FLOW
TONIGHT...MVFR/IFR FOG AND STRATUS IS EXPECTED TO DEVELOP AT KDIK
AND POSSIBLY KISN AND KBIS. KMOT AND KJMS LOOK TO REMAIN ON THE
FRINGE OF THIS FOG AND STRATUS DEVELOPMENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jun 16, 5:03 PM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT MON JUN 16 2014

NDZ018>021-031>035-040>045-172315-
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
603 PM CDT MON JUN 16 2014 /503 PM MDT MON JUN 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT.
A FEW STORMS COULD BE STRONG TO SEVERE ACROSS THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND THURSDAY.
STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING MAINLY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009>011-017-172315-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-172315-
BOTTINEAU-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83.
HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY
TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-012-013-022-023-025-036-037-046>048-050-051-172315-
ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jun 16, 6:19 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             12 NE REGENT            46.57N 102.41W
06/16/2014  E0.75 INCH       HETTINGER          ND   TRAINED SPOTTER

&&

MMATHEWS
Special weather statement, Jun 16, 6:43 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
743 PM CDT MON JUN 16 2014

NDZ031-170115-
GOLDEN VALLEY ND-
643 PM MDT MON JUN 16 2014

...STRONG THUNDERSTORM ACROSS NORTHERN GOLDEN VALLEY COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROTTERS...OR 25 MILES NORTHEAST OF
WIBAUX...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN GOLDEN VALLEY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4734 10386 4734 10384 4733 10383 4733 10367
      4721 10366 4717 10367 4716 10401 4733 10402
TIME...MOT...LOC 0043Z 254DEG 15KT 4728 10384
Local storm report, Jun 16, 6:47 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 SSW TROTTERS          47.29N 103.93W
06/16/2014  E0.75 INCH       GOLDEN VALLEY      ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jun 16, 7:07 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             SOUTH HEART             46.86N 102.99W
06/16/2014  E1.00 INCH       STARK              ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jun 16, 7:27 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 SE SOUTH HEART        46.83N 102.95W
06/16/2014  E2.75 INCH       STARK              ND   PUBLIC

            MOSTLY QUARTER SIZED HAIL WITH SOME BASEBALL SIZED HAIL

&&

MMATHEWS
Local storm report, Jun 16, 7:42 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             1 SE SOUTH HEART        46.85N 102.98W
06/16/2014  E2.00 INCH       STARK              ND   PUBLIC

            REPORT RELAYED BY MEDIA. HAIL SIZE ESTIMATED FROM
            PHOTO.

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:13 PM MDTSpecial Weather StatementBISHettinger32 min
Jun 16, 6:43 PM MDTSpecial Weather StatementBISGolden Valley32 min
Jun 16, 6:57 PM MDTSevere Thunderstorm WarningBISStark63 min
Jun 16, 7:01 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley59 min
Jun 16, 7:09 PM MDTTornado WarningBISStark36 min
Jun 16, 8:25 PM MDTTornado Warning Tornado observedBISStark35 min
Jun 16, 8:59 PM MDTSpecial Weather StatementBISStark61 min
Jun 16, 9:15 PM MDTSevere Thunderstorm WarningBISHettinger, Stark45 min
Jun 16, 10:09 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark66 min
Jun 16, 10:26 PM MDTSevere Thunderstorm WarningBISHettinger64 min
Jun 16, 11:04 PM MDTSpecial Weather StatementBISMorton56 min
Jun 17, 12:26 AM MDTSpecial Weather StatementBISSlope34 min
Jun 17, 4:37 PM MDTFlash Flood WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more10 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.